Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 118, NWS Jackson, MS

March 14, 2012Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 14, 2012, 6:52 PM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2012, 6:52 PM CDT (23:52 UTC)
Expired
Mar 14, 2012, 7:32 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 52 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 7:12 PM CDTHAIL 13 W West Point, MSQUARTER-SIZED STONES MIXED IN WITH LOTS OF DIME TO NICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2183 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS54 KJAN 142352
SVRJAN
MSC025-087-105-150045-
/O.NEW.KJAN.SV.W.0118.120314T2352Z-120315T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT WED MAR 14 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  WEST CENTRAL LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 745 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MULDROW MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULDROW BY 710 PM CDT...
  TIBBEE BY 745 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3366 8871 3347 8855 3343 8874 3357 8884
      3361 8882
TIME...MOT...LOC 2353Z 253DEG 4KT 3354 8872

$$

BYB
1 follow-up statement
112 
WWUS54 KJAN 150032
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT WED MAR 14 2012

MSC025-087-105-150043-
/O.CAN.KJAN.SV.W.0118.000000T0000Z-120315T0045Z/
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
732 PM CDT WED MAR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLAY...WEST
CENTRAL LOWNDES AND NORTHEASTERN OKTIBBEHA COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TIBBEE BY 745 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3366 8871 3347 8855 3343 8874 3357 8884
      3361 8882
TIME...MOT...LOC 0033Z 253DEG 4KT 3355 8867

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 4:02 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 14, 4:02 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT WED MAR 14 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...PERSISTENT CLOUD COVER
HAS HAMPERED TEMPERATURES THIS AFTERNOON. SATELLITE IMAGERY
INDICATES THAT CLOUDS ARE BREAKING UP BUT THIS HAS BEEN RATHER SLOW
TO OCCUR. A CONSEQUENCE OF THAT...HIGHS HAVE ONLY MADE IT INTO THE
UPPER 70S/SLIGHTLY TOUCHING 80. THERE HAVE BEEN A FEW SHOWERS ACROSS
FAR NORTHEASTERN MISSISSIPPI AND A FEW MORE ROBUST CELLS IN NORTHERN
ALABAMA. MOST OF THESE WILL REMAIN OUT OF OUR CWA FOR THE AFTERNOON
AND EVENING BUT AN ISOLATED STORM IN THE EAST IS POSSIBLE AND COULD
BRIEFLY BECOME STRONG. DRY CONDITIONS OTHERWISE ARE EXPECTED TO
CONTINUE WITH ANOTHER NIGHT OF WARM TEMPERATURES AND STRATUS/FOG.
SREF VISIBILITY PROBS INDICATE THAT THERE COULD BE SOME PATCHY
FOG...BUT PROBS ARE NOT AS HIGH AS THEY HAVE BEEN PREVIOUS NIGHTS.
IN ADDITION...GFS BUFR SOUNDINGS INDICATE THERE MAY BE MORE STRATUS
THAN FOG....AND WINDS LOOK TO REMAIN SOMEWHAT UP THROUGH THE NIGHT
WHICH MAY HELP TO PRECLUDE THE DENSER FOG.

AFTER MIDNIGHT TONIGHT...MODELS INDICATE THE BEGINNINGS OF A
SHORTWAVE MOVING ACROSS THE UPPER FRINGES OF THE RIDGE. THIS MAY
BRING SOME SHOWERS TO THE FAR NORTHWESTERN AREAS OF THE CWA THROUGH
THE MORNING...BUT NOT EXPECTING MUCH IF ANYTHING. AS THE DAY
PROGRESSES...AND TEMPERATURES BEGIN TO HEAT UP...ADDITIONAL SHOWER
AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE AS THE SHORTWAVE
SLOWLY TRACKS ACROSS NORTHERN MISSISSIPPI AND WESTERN TENNESSEE.
THIS WILL ALSO COUPLE WITH A 200-300MB JET THAT IS AROUND 50-70KTS.
THIS COULD PROVIDE JUST ENOUGH FORCING...WHICH HAS BEEN LACKING
THESE PAST COUPLE OF DAYS...FOR A BETTER COVERAGE OF STORMS. THERE
IS THE POSSIBILITY THAT MOST OR EVEN ALL OF THIS COULD REMAIN JUST
TO THE NORTH OF THE CWA WHICH IS ALSO DEPICTED ON HI-RES WRF MODELS...BUT
ANY OUTFLOW BOUNDARIES COULD MAKE IT INTO MY NORTHERNMOST ZONES AND
BRING SOME CHANCE FOR SHOWERS AND STORMS. RIGHT NOW...WE ARE NOT
ADVERTISING ANY STRONG OR SEVERE WITH THIS BUT GIVEN ENOUGH
HEATING(ASSUMING CLOUDS CAN CLEAR SOONER THAN THEY DID
TODAY)...THERE WILL BE ENOUGH LAPSE RATE GIVEN COLD TEMPERATURES AT
500MB...AND SOME DCAPE FOR A HAIL AND WIND POTENTIAL. THE MAIN AREAS
FOR THIS LOOK TO BE ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR...BUT
SPC HAS INTRODUCED A 5% RISK FOR ALL AREAS ALONG AND NORTH OF THE
I-20 CORRIDOR. ANY ACTIVITY THAT DEVELOPS SHOULD BEGIN TO DIMINISH
THROUGH THE EVENING BUT HAVE LEFT SOME LINGERING ACTIVITY IN THE FAR
NORTH OVERNIGHT AND INTO FRIDAY.

AS FOR TEMPS...WARM CONDITIONS WILL CONTINUE WITH READINGS IN THE
80-85 DEGREE RANGE...ASSUMING WE DON'T GET HAMPERED BY CLOUDS LONGER
INTO THE DAY. OVERNIGHT LOWS WERE TRICKY. GUIDANCE INDICATES SOME
DRIER AIR ROTATING AROUND THE RIDGE AND INFILTRATING
PORTIONS...MAINLY THE EAST AND SOUTHEAST...OF THE CWA. GIVEN THAT
THE ENTIRE SOUTHEAST IS PRETTY WELL ENTRENCHED IN A MOIST
AIRMASS...MIXING HAS BEEN LIMITED TODAY TO DROP THE DEWPOINTS AND
STRATUS IS EXPECTED TONIGHT...I AM HESITANT TO COMPLETELY BUY OFF ON
THIS FOR TONIGHT AND GO AS LOW AS GUIDANCE INDICATES. HAVE GONE AHEAD AND
RAISED LOWS OUT OF AT LEAST THE MIDDLE 50S INTO AT LEAST THE LOWER
60S. GIVEN THE RECENT MORNING TRENDS...I COULD SEE IT BEING WARMER
THAN THIS...BUT DID NOT WANT TO GO TOO AGGRESSIVE. GUIDANCE WAS ALSO
LOW LIKE THIS FOR EACH MORNING THROUGH FRIDAY MORNING. WILL HAVE TO
ASSESS THIS IN LATER SHIFTS AS CONVECTION MAY ALLOW FOR COOLER
CONDITIONS EACH DAY. /28/

.LONG TERM...LONG TERM PORTION OF THE FORECAST WILL GENERALLY BE
QUIET WITH OUR REGION CONTROLLED BY AN UPPER RIDGE AXIS. MODELS
REMAIN IN SOLID AGREEMENT WITH THE UPPER RIDGE FEATURE OVER THE AREA
WHILE THE LARGE UPPER LOW WILL BE OVER THE WESTERN CONUS. THE UPPER
LOW DOESN'T LOOK TO PUSH EAST UNTIL MID WEEK WHICH WOULD HELP PUSH A
COOL FRONT NEAR THE CWA AND HELP TO INCREASE PRECIP CHANCES.

THE MAIN FORECAST ISSUE WILL BE TEMPS WHICH WILL REMAIN QUITE WARM
FOR MID MARCH. FORECAST GUID CONTINUES TO COME IN WITH HIGHS IN THE
80-85 DEGREE RANGE AND THOSE VALUES WERE GENERALLY FOLLOWED. /CME/

&&

.AVIATION...CEILINGS ARE CONTINUING TO GRADUALLY IMPROVE AT SITES
THIS AFTERNOON WITH MAINLY VFR CONDITIONS PREVAILING...WHILE WINDS
REMAIN SOUTH SOUTHWESTERLY BETWEEN 5-10 KNOTS.  ANOTHER ROUND OF
WIDESPREAD IFR CEILINGS ARE EXPECTED OVERNIGHT AND INTO EARLY
THURSDAY MORNING.  PATCHY FOG WILL ALSO BE POSSIBLE AROUND DAY BREAK
THURSDAY...WHICH COULD REDUCE VISIBILITIES TO IFR STATUS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  84  59  83 /   4  13   5   9
MERIDIAN      59  83  56  84 /   4  16   4   8
VICKSBURG     61  84  59  82 /   4  12   4   8
HATTIESBURG   61  85  57  85 /   6   7  10   7
NATCHEZ       61  82  60  81 /   3   4   4   5
GREENVILLE    63  82  62  82 /  15  28  10  13
GREENWOOD     62  84  61  84 /  13  31  10  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/CME/19
Hazardous weather outlook, Mar 14, 2:11 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT WED MAR 14 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
211 PM CDT WED MAR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Mar 14, 3:27 PM CDT, 3 hours 25 minutes before
MSZ045-142055-
NESHOBA MS-
327 PM CDT WED MAR 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT WED MAR 14 2012

...STRONG THUNDERSTORM ON THE NORTHWEST SIDE OF PHILADELPHIA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 3 MILES SOUTHWEST OF BURNSIDE AT 326
PM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL NESHOBA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3274 8897 3273 8924 3291 8927 3294 8914
      3293 8902 3292 8901
TIME...MOT...LOC 2026Z 261DEG 2KT 3283 8915

BYB
Special weather statement, Mar 14, 4:01 PM CDT, 2 hours 51 minutes before
MSZ038-045-142130-
WINSTON MS-NESHOBA MS-
401 PM CDT WED MAR 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT WED MAR 14 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 3 MILES WEST OF STALLO AT 401 PM CDT.
THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN NESHOBA AND SOUTH CENTRAL WINSTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3304 8900 3282 8900 3284 8926 3302 8926
TIME...MOT...LOC 2101Z 270DEG 2KT 3293 8915

BYB
Special weather statement, Mar 14, 5:49 PM CDT, 1 hour 3 minutes before
MSZ033-038-039-142320-
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-
549 PM CDT WED MAR 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT WED MAR 14 2012

...STRONG THUNDERSTORM SOUTH OF STARKVILLE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 3 MILES SOUTHWEST OF OKTOC AT
548 PM CDT...MOVING NORTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN NOXUBEE...SOUTHERN OKTIBBEHA AND NORTHEASTERN
WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3317 8881 3336 8900 3349 8878 3332 8867
      3329 8867 3329 8865 3327 8864
TIME...MOT...LOC 2248Z 146DEG 6KT 3329 8878

BYB
Special weather statement, Mar 14, 6:21 PM CDT, 31 minutes before
MSZ046-142350-
KEMPER MS-
621 PM CDT WED MAR 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT WED MAR 14 2012

...SMALL BUT STRONG THUNDERSTORM A LITTLE WEST OF DE KALB...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 3 MILES NORTHEAST OF BLUFF
SPRINGS AT 621 PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN KEMPER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3282 8854 3269 8881 3282 8892 3285 8892
      3293 8881 3293 8863
TIME...MOT...LOC 2321Z 235DEG 7KT 3282 8879

BYB
Special weather statement, Mar 14, 6:24 PM CDT, 28 minutes before
MSZ033-142355-
OKTIBBEHA MS-
624 PM CDT WED MAR 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT WED MAR 14 2012

...SMALL BUT STRONG THUNDERSTORM ON THE EAST SIDE OF STARKVILLE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 3 MILES EAST OF
STARKVILLE AT 624 PM CDT...MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN OKTIBBEHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3333 8879 3348 8892 3357 8879 3356 8868
      3346 8867 3339 8867
TIME...MOT...LOC 2324Z 234DEG 2KT 3346 8877

BYB
Special weather statement, Mar 14, 6:33 PM CDT, 19 minutes before
MSZ031-033-150005-
OKTIBBEHA MS-LOWNDES MS-
633 PM CDT WED MAR 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT WED MAR 14 2012

...GUSTY THUNDERSTORMS PUSHING INTO SOUTHWESTERN LOWNDES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED 3 MILES NORTHWEST OF
CRAWFORD AT 633 PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN LOWNDES AND SOUTHEASTERN OKTIBBEHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3328 8852 3328 8874 3335 8880 3353 8854
      3335 8839
TIME...MOT...LOC 2333Z 235DEG 9KT 3333 8865

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:27 PM CDTSpecial Weather StatementJANNeshoba28 min
Mar 14, 4:01 PM CDTSpecial Weather StatementJANWinston29 min
Mar 14, 5:49 PM CDTSpecial Weather StatementJANOktibbeha31 min
Mar 14, 6:21 PM CDTSpecial Weather StatementJANKemper29 min
Mar 14, 6:24 PM CDTSpecial Weather StatementJANOktibbeha31 min
Mar 14, 6:33 PM CDTSpecial Weather StatementJANLowndes32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.